# SDR CHI1752

- Difficulty date: March 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N548CH
- Make and model: Skrsky CH54A
- Aircraft serial: 18461
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Intermed Gearbox
- Part number: 643566400044
- Condition: Cracked
- Location: Lt Mount Lug
- Part time: 1,578 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON INSPECTION IAW COLUMBIA HELICOPTERS SB 54-65-2, THE LEFT LOWER INTERMEDIATE GEARBOX MOUNT LUG WAS FOUND CRACKED.  THIS WAS FOUND BY FLUORESCENT PENETRANT AND CONFIRMED BY EDDY CURRENT INSPECTIONS.  THE CRACK APPEARED TO ORIGINATE AT THE CORNER OF THE LUG AND PROGRESS TOWARDS THE MOUNT BOLT HOLE APPROXIMATELY .25 INCH LONG.  THIS IS A TROUBLESOME AREA AND THE SUBJECT OF THE ABOVE BULLETIN.  SUBMITTER RECOMMENDS A DIFFERENT MATERIAL BE USED IN MANUFACTURE OF THE HOUSING. (X)
